Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 42, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 27, 2000, 3:27 PM CDT for Lincoln County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 27, 2000, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 27, 2000, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 272030 FFWOUN OKC081-272300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT FRI OCT 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST-CENTRAL LINCOLN COUNTY IN CENTRAL OKLAHOMA * UNTIL 600 PM CDT * AT 327 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING 4 MILES WEST OF STROUD...WITH LITTLE MOVEMENT TO THE NORTHEAST. * LOCATIONS IN THE WARNING INCLUDE DAVENPORT...KENDRICK AND STROUD BETWEEN 1.5 AND 2 INCHES OF RAIN HAS FALLEN IN THE AREA THIS AFTERNOON AND MORE SHOWERS AND STORMS WILL CONTINUE TO MOVE ACROSS THIS AREA FROM THE WEST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3585 9683 3564 9677 3570 9662 3588 9665 WR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 2:30 PM CDT, 57 minutes earlier.
Area forecast discussion, Oct 27, 2:30 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 230 PM CDT FRI OCT 27 2000 IN THE SHORT TERM...DIFFERENTIAL HEATING BOUNDARY FROM TULSA TO GUTHRIE TO MEDFORD HAS BEEN THE REGION OF MOST CONVECTION EARLIER TODAY AND WITH ADDITIONAL INSOLATION SOUTH OF BOUNDARY AND CONVECTION CONTINUING ACROSS NORTHEAST OKLAHOMA...BOUNDARY HAS STRENGTHENED. EXPECT TO GO LIKELY TO CATEGORICAL POPS THIS AREA FOR THIS EVENING. OTHERWISE THE OVERNIGHT PERIOD WILL BE DOMINATED BY A VERY MOIST AIRMASS AND WEAK LIFT...ENOUGH TO KEEP POPS GOING ALL AREAS. LOW LEVEL JET WILL LIKELY INCREASE LATE TONIGHT OUT WEST AND MAY HELP TO INCREASE COVERAGE OF TSRA TOWARD 12Z BUT THIS IS MORE LIKELY TOWARD MIDDAY. ALL INGREDIENTS FOR WIDESPREAD RAINFALL APPEAR TO BE COMING TOGETHER LATE SATURDAY/SATURDAY NIGHT...WITH NEGATIVELY TILTED UPPER LOW FORCING LARGE SCALE RISING MOTION IN A VERY MOIST ATMOSPHERE ALONG WITH COOL TEMPERATURES IN THE MID LEVELS. PLAN TO CONTINUE WITH 50 TO 70 POPS MOST AREAS SATURDAY WITH THE BRUNT OF RAIN EXPECTED TO DEVELOP SATURDAY EVENING/OVERNIGHT...THEN ENDING ACROSS THE SOUTHEAST SUNDAY. EXPECT SEVERE WEATHER AND FLOODING TO ACCOMPANY THIS SYSTEM. EXTENDED...THE NEXT MAJOR SYSTEM TO AFFECT THE AREA SHOULD BE UPPER LOW CURRENTLY IN THE GULF OF ALASKA. THERE SHOULD BE A BREAK IN THE PRECIP SUNDAY/MONDAY...PARTICULARLY ACROSS THE NORTHWEST HALF OF AREA WHICH SHOULD RECEIVE THE LARGEST AMOUNT OF COOLER/STABLE LOW LEVEL AIR. BUT BY LATE MONDAY/EARLY TUESDAY UPPER LOW APPROACHING FROM THE WEST SHOULD ALLOW WAA/DEEP MOISTURE ADVECTION TO SPREAD NORTHWARD ACROSS THE AREA. FEELING IS THAT UPPER LOW RETREATING NORTHWARD WILL ALLOW TIGHT MOISTURE/THERMAL GRADIENT TO REMAIN CLOSE TO RED RIVER...IN FACT TOO CLOSE FOR ME TO FEEL COMFORTABLE WITH A DRY FORECAST FOR LAST MONDAY AS LOW LEVEL WINDS BEGIN TO BACK. WILL HAVE SMALL POPS ACROSS THE SOUTH LATE MONDAY FOR THIS REASON. WILL ALSO CONTINUE WITH CHANCE POPS MONDAY NIGHT. TUESDAY SILL LOOKING WET WITH STRONG LIFT/DEEP MOISTURE AVAILABLE. THERE AREA STILL DIFFERENCES REGARDING THE STRENGTH/SPEED/ORIENTATION OF UPPER LOW...BUT MODELS ARE GENERALLY CONSISTENT IN BRINGING SYSTEM THROUGH TUESDAY WHICH IS SIMILAR TO YESTERDAYS' VERSIONS. WILL THEREFORE INCREASE POPS INTO THE LIKELY CATEGORY OUT WEST AND A GOOD CHANCE EAST OF THE INTERSTATE 35. BY WEDNESDAY MRF MOVES SYSTEM THROUGH THE REMAINDER OF AREA WITH LATEST CANADIAN SENDING THE UPPER LOW NORTHWARD INTO THE NORTHERN PLAINS WHILE AMPLIFYING ANOTHER UPPER LOW ACROSS THE SOUTHWEST. THE CANADIAN SUGGESTS FRONT MAY HANG UP ACROSS THE SOUTHEAST. THIS SOLUTION WOULD ALSO SUPPORT UPPER RIDGE REMAINING ACROSS THE DEEP SOUTH WITH UPPER LEVEL DIFFLUENCE REMAINING OVER MUCH OF THE AREA. PLAN TO GO SOMEWHERE IN THE MIDDLE AND EXTEND CHANCE POPS ACROSS THE SOUTHEAST HALF OF AREA FOR WEDNESDAY. GAG 61/68/52/70 4791 PNC 61/71/58/68 75*3 OKC 60/71/60/68 35*3 SPS 61/72/60/72 4690 .OUN... OK...NONE. TX...NONE. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 26 min |
| Oct 26, 8:17 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 3 hr |
| Oct 26, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Love | 24 min |
| Oct 27, 3:32 PM CDT | Flash Flood Warning | OUN | Logan | 2 hr |
| Oct 27, 3:43 PM CDT | Tornado Warning | OUN | Lincoln | 32 min |
| Oct 27, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| Oct 27, 5:59 PM CDT | Flash Flood Warning | OUN | Lincoln, Logan | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.